Menu

Aseptic or Avascular Necrosis Symptoms and Causes

Aseptic or Avascular necrosis is not a common disease, but it does affect several individuals worldwide each year. This disease causes a variety of joint problems and in the end stages may cause total joint destruction. Aseptic or Avascular necrosis symptoms and causes have been linked back to many common medications such as steroids or medications to regulate blood calcium levels in certain medical conditions. Aseptic or Avascular necrosis symptoms can also result from sickle cell anemia as well as some other medical conditions. If you or someone you love has been diagnosed with Aseptic or Avascular necrosis read on to learn more about treating and managing your condition.

Aseptic or Avascular Necrosis Causes

Aseptic or Avascular necroAseptic Necrosissis can be caused by a variety of factors, but are most often linked to other diseases or medications used to treat those diseases. Corticosterioids are a major offender in this area. These medications can weaken joints overtime to cause collapse or destruction of the cartilage that will line the joints. This will result in wear and decreased circulation to the area. As circulation decreases tissue will begin to die then the bone and joint will ultimately be destroyed. Other factors such as emboli, sickle cell anemia, and calcium regulating medications have also been linked to Aseptic or Avascular necrosis symptoms and causes.

 

Aseptic or Avascular Necrosis Diagnosis

In the beginning this disease can be difficult to diagnose because Aseptic or Avascular necrosis symptoms may be vague in the beginning. In fact the patient may not feel any pain or notice any symptoms until a great deal of damage has been done already to the joint. MRI is really the gold standard for testing and diagnosis of this disorder although x-ray technology may be able to detect more apparent damage later on. At this stage though treatment will do little good and symptom management will be the best that can be done in most cases.

However, early diagnosis will leave more options for the treatment of Aseptic or Avascular necrosis symptoms and causes. Treatment may involve surgery or rest for the affected joint, especially if this is a weight bearing joint. Surgery for this condition will involve removing some of the effected bone to restore blood flow and may require other bone to be placed in the area as well. This bone graft will help to improve joint function and stability will retaining good circulation to the area.

Aseptic or Avascular Necrosis Symptoms

In the end while Aseptic or Avascular necrosis symptoms and causes can be quite distressing there are treatments. It is important to receive early diagnosis though. If you are experiencing pain in weight bearing joints such as your hips or knees see your health care provider for a thorough examination. Patients who are taking long term steroid medications or who have Sickle Cell Anemia should also be monitored due to these risk factors. For more information about Aseptic or Avascular necrosis symptoms and causes see your healthcare provider. Remember time is bone, to prevent further damage seek treatment early.

 

 

Comments

  1. Hardeep Singh Sondhi says:

    I was suffering pain in both hips with even a slight lateral movement in the early 2000’s. Got myself checked by a multitude of doctors… but no-one could diagnose the problem. Ultimately, in 2003, one doctor in New Delhi diagnosed it as AVN and recommended Total Hip Replacement. Luckily, I am employed in a company which has a tie-up with Apollo Hospitals, Bilaspur. In 2004, I got both my hips replaced in three sessions by Dr. Purnendu Saxena. Had to use elbow crutches one about one and half years before and after the operation. All was fine for 14 years but now I’m feeling pain in my left hip. Just got it checked by an orthopedic surgeon two days ago…after the X-RAYS he reassured me the replacement was fine…now he’s put me on medication for ten days and then asked me to report to him again. I just hope there’s nothing serious now…of course, 14 years have passed since my hip replacement.

  2. Lissa mclearen says:

    I have AVN of upper arm, both hips, both knees and right ankle. I had a total joint replacement of one knee so far and initially did extremely well. After roughly 6 wks I had a rapid decline of that knee and due to progressive-nature of AVN. YES I TOOK LONG PERIODS OF CORTICOSTEROIDS AS well as drank alcohol moderately. That very combination of seemed to catapult my Avascular necrosis and is the main catalyst to my joint pain, ,dysfunction and continued progression. Any suggestions?

  3. Herbert says:

    I had hip replacement almost six years ago now I am experiencing severe Pain in the lower left side of my back and side. I can ‘t stand up straight or walk comfortably. My doctor don’t know what’s wrong he prescribe me some muscle relaxers and it has not worked at all. Please advise me as to what I can do.

  4. Windy G. says:

    It took doctors almost a year to diagnose me with avascular narcosis. By the time I was diagnosed I had no option but to have total hip replacement surgery. That surgery has helped me so much. Now I’m having alot of pain in my knee and both ankles. My question is has anyone ever been also diagnosed with this in there other joints?

  5. Todd Halt says:

    My son was diagnosed as an 8 month old infant with necrosis in his left hip caused by a viral infection that got trapped in the ball and socket joint of this hip due to poor blood flow. He was treated and has been doing fine for 15 yrs. Recently he has been experiencing pain in the same hip. Today he called from work and said that the pain had become rather substantial and he was concerned. I was wondering if this could be an indication of a re-lapse or some type of permanent damage to hip hip caused NY the necrosis when he was an Infant?

  6. Rohan Bhalerao says:

    Hi
    I have been diagnosed by the same issue avascular necrosis. I am suffering moderate level of pain while walk and twisting of body. Visited my doctors in India they have started medication, but they are clear that after a span of time I will have to get it replaced by doing surgery. I wish to know theres any chance of me getting back to normal life without doing a surgery and following exercises. I have traced a very high level of cholesterol in my body and my vitamin B12 is super low. If have to go with surgery is there a chance of me getting normal & going to gym and building a body as a normal person.?

  7. Abdullatif says:

    need information blood test how to watch

Speak Your Mind

*